December  2019, 39(12): 7163-7211. doi: 10.3934/dcds.2019300

Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅲ. Two singularities

1. 

School of Mathematics, Harbin Institute of Technology, Harbin 150001, China

2. 

Department of Mathematics, Rutgers University, 110 Frelinghuysen Road, Piscataway, NJ 08854, USA

3. 

School of Mathematics, Georgia Institute of Technology, 686 Cherry St NW, Atlanta, GA 30313, USA

* Corresponding author: Xukai Yan

Dedicated to Luis Caffarelli on his 70th birthday, with admiration and friendship

Received  January 2019 Revised  July 2019 Published  September 2019

Fund Project: The first named author is partially supported by NSFC grants 11871177. The second named author is partially supported by NSF grants DMS-1501004. The third named author is partially supported by AMS-Simons Travel Grant and AWM-NSF Travel Grant 1642548.

All $ (-1) $-homogeneous axisymmetric no-swirl solutions of incompressible stationary Navier-Stokes equations in three dimension which are smooth on the unit sphere minus north and south poles have been classified in our earlier work as a four dimensional surface with boundary. In this paper, we establish near the no-swirl solution surface existence, non-existence and uniqueness results on $ (-1) $-homogeneous axisymmetric solutions with nonzero swirl which are smooth on the unit sphere minus north and south poles.

Citation: Li Li, Yanyan Li, Xukai Yan. Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅲ. Two singularities. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7163-7211. doi: 10.3934/dcds.2019300
References:
[1]

M. A. Goldshtik, A paradoxical solution of the Navier-Stokes equations, Prikl. Mat. Mekh., 24 (1960), 610-621. Transl., J. Appl. Math. Mech., 24 (1960), 913-929. doi: 10.1016/0021-8928(60)90070-8.  Google Scholar

[2]

L. Landau, A new exact solution of Navier-Stokes equations, C. R. (Doklady) Acad. Sci. URSS (N.S.), 43 (1944), 286-288.   Google Scholar

[3]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅰ. One singularity, Arch. Ration. Mech. Anal., 227 (2018), 1091-1163.  doi: 10.1007/s00205-017-1181-5.  Google Scholar

[4]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅱ. Classification of axisymmetric no-swirl solutions, Journal of Differential Equations, 264 (2018), 6082-6108.  doi: 10.1016/j.jde.2018.01.028.  Google Scholar

[5]

L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Lecture Notes in Mathematics, vol. 6., New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2001. doi: 10.1090/cln/006.  Google Scholar

[6]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 1. Basic conservation principles and characterization of axial causes in swirl-free flow, Journal of Fluid Mechanics, 155 (1985), 327-341.  doi: 10.1017/S0022112085001835.  Google Scholar

[7]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 2. One-parameter swirl-free flows, Journal of Fluid Mechanics, 155 (1985), 343-358.  doi: 10.1017/S0022112085001847.  Google Scholar

[8]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 3. Characterization of axial causes in swirling flow and the one-parameter flow generated by a uniform half-line source of kinematic swirl angular momentum, Journal of Fluid Mechanics, 155 (1985), 359-379.  doi: 10.1017/S0022112085001859.  Google Scholar

[9]

J. Serrin, The swirling vortex, Philos. Trans. R. Soc. Lond. Ser. A, Math. Phys. Sci., 271 (1972), 325-360.  doi: 10.1098/rsta.1972.0013.  Google Scholar

[10]

N. A. Slezkin, On an exact solution of the equations of viscous flow, Uch. zap. MGU, 2 (1934), 89-90.   Google Scholar

[11]

H. B. Squire, The round laminar jet, Quart. J. Mech. Appl. Math., 4 (1951), 321-329.  doi: 10.1093/qjmam/4.3.321.  Google Scholar

[12]

V. Šverák, On Landau's solutions of the Navier-Stokes equations, Problems in Mathematical Analysis, No. 61. J. Math. Sci., 179 (2011), 208–228. arXiv: math/0604550. doi: 10.1007/s10958-011-0590-5.  Google Scholar

[13]

G. Tian and Z. P. Xin, One-point singular solutions to the Navier-Stokes equations, Topol. Methods Nonlinear Anal., 11 (1998), 135-145.  doi: 10.12775/TMNA.1998.008.  Google Scholar

[14]

C. Y. Wang, Exact solutions of the steady state Navier-Stokes equation, Annu. Rev. Fluid Mech., 23 (1991), 159-177.   Google Scholar

[15]

V. I. Yatseyev, On a class of exact solutions of the equations of motion of a viscous fluid, 1950. Google Scholar

show all references

References:
[1]

M. A. Goldshtik, A paradoxical solution of the Navier-Stokes equations, Prikl. Mat. Mekh., 24 (1960), 610-621. Transl., J. Appl. Math. Mech., 24 (1960), 913-929. doi: 10.1016/0021-8928(60)90070-8.  Google Scholar

[2]

L. Landau, A new exact solution of Navier-Stokes equations, C. R. (Doklady) Acad. Sci. URSS (N.S.), 43 (1944), 286-288.   Google Scholar

[3]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅰ. One singularity, Arch. Ration. Mech. Anal., 227 (2018), 1091-1163.  doi: 10.1007/s00205-017-1181-5.  Google Scholar

[4]

L. LiY. Y. Li and X. Yan, Homogeneous solutions of stationary Navier-Stokes equations with isolated singularities on the unit sphere. Ⅱ. Classification of axisymmetric no-swirl solutions, Journal of Differential Equations, 264 (2018), 6082-6108.  doi: 10.1016/j.jde.2018.01.028.  Google Scholar

[5]

L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Lecture Notes in Mathematics, vol. 6., New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 2001. doi: 10.1090/cln/006.  Google Scholar

[6]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 1. Basic conservation principles and characterization of axial causes in swirl-free flow, Journal of Fluid Mechanics, 155 (1985), 327-341.  doi: 10.1017/S0022112085001835.  Google Scholar

[7]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 2. One-parameter swirl-free flows, Journal of Fluid Mechanics, 155 (1985), 343-358.  doi: 10.1017/S0022112085001847.  Google Scholar

[8]

A. F. Pillow and R. Paull, Conically similar viscous flows. Part 3. Characterization of axial causes in swirling flow and the one-parameter flow generated by a uniform half-line source of kinematic swirl angular momentum, Journal of Fluid Mechanics, 155 (1985), 359-379.  doi: 10.1017/S0022112085001859.  Google Scholar

[9]

J. Serrin, The swirling vortex, Philos. Trans. R. Soc. Lond. Ser. A, Math. Phys. Sci., 271 (1972), 325-360.  doi: 10.1098/rsta.1972.0013.  Google Scholar

[10]

N. A. Slezkin, On an exact solution of the equations of viscous flow, Uch. zap. MGU, 2 (1934), 89-90.   Google Scholar

[11]

H. B. Squire, The round laminar jet, Quart. J. Mech. Appl. Math., 4 (1951), 321-329.  doi: 10.1093/qjmam/4.3.321.  Google Scholar

[12]

V. Šverák, On Landau's solutions of the Navier-Stokes equations, Problems in Mathematical Analysis, No. 61. J. Math. Sci., 179 (2011), 208–228. arXiv: math/0604550. doi: 10.1007/s10958-011-0590-5.  Google Scholar

[13]

G. Tian and Z. P. Xin, One-point singular solutions to the Navier-Stokes equations, Topol. Methods Nonlinear Anal., 11 (1998), 135-145.  doi: 10.12775/TMNA.1998.008.  Google Scholar

[14]

C. Y. Wang, Exact solutions of the steady state Navier-Stokes equation, Annu. Rev. Fluid Mech., 23 (1991), 159-177.   Google Scholar

[15]

V. I. Yatseyev, On a class of exact solutions of the equations of motion of a viscous fluid, 1950. Google Scholar

[1]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[2]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[3]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[4]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[5]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[6]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[7]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[8]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020210

[9]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[10]

Carlos Fresneda-Portillo, Sergey E. Mikhailov. Analysis of Boundary-Domain Integral Equations to the mixed BVP for a compressible stokes system with variable viscosity. Communications on Pure & Applied Analysis, 2019, 18 (6) : 3059-3088. doi: 10.3934/cpaa.2019137

[11]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[12]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[13]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[14]

Yahui Niu. A Hopf type lemma and the symmetry of solutions for a class of Kirchhoff equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021027

[15]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[16]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[17]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

[18]

Jianping Gao, Shangjiang Guo, Wenxian Shen. Persistence and time periodic positive solutions of doubly nonlocal Fisher-KPP equations in time periodic and space heterogeneous media. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2645-2676. doi: 10.3934/dcdsb.2020199

[19]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[20]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (136)
  • HTML views (146)
  • Cited by (0)

Other articles
by authors

[Back to Top]